I have taken Plavix just shy of a year following 1 stent placement. I want to stop taking it but am very afraid of the stent clogging up if I do. But I'm sick to my stomach every day with this drug. The stent was the drug eluting one. Has anyone stopped after a year, and are you doing ok being off of it. I've read so many pro's & cons on this that my head is spinning. I used to take 3 asprins a day for many years for back problems and never had a problem with my stomach, but 1 Plavix and I'm sick all day. I would be so grateful for any replies. Thanks, Misty
Hi a friend of mine had stroke problems and used bromelain from pineapple to thin blood. He had nearly died from hemorrhage because of the prescribed coumadin. Some people have used vitamin E. With blood vessels lined with fat is is important in my opinion to gain normal weight and keep it. It is also important to avoid animal products and fats, and sugars (one doctor thinks sugar may make blood stickier, maybe that would clot, as well as slowing immune system function) which may end up converting to cholesterol. It is also important to get sunshine so extra cholesterol can convert to vitamin D instead and help clear blood vessels in my opinion. Green leafy vegetables, vegetables, whole grains, fruit, lemon, nuts, and garlic may be useful for artery health according to some. Drinking sludges blood I would avoid it to avoid a dangerous clot. Coffee and tea and cheese also should be avoided. Have a nice day!
Last edited by sjb; 03-06-2011 at 07:53 AM.
The Following User Says Thank You to sjb For This Useful Post: misty57 (02-14-2011)
I stopped plavix at month 13 (just because it was when I was having my check up). No problems so far after more than 2 years. I am in a daily low dose (100mgr) aspirin.
The risk of clogging is high during the 6 first months.
That is good to know. But my lifestyle is not a healthy one. I smoke and have high cholesterol. I am now on a statin for that. And hoping to quit smoking. But it's very hard. And I know your going to give me hell for this. I was hoping for more replies on quitting Plavix. But glad to know your doing good off of it. Thanks, Misty
DES compared to BMS (bare metal stents) have a very small percentage increase in restenosis when compared to drug eluding stents. Although there is a dfferent mechanism when compared to aspirin the most recognized treatment is to discontinue plavix after a year and continue with aspirin. There is a shift in benefit/risk with plavix as it appears after a year there is less likelihood of restenosis and does not justify the risk of excessive bleeding.
I discontinued plavix after a year following DES implant.
The Following User Says Thank You to started04 For This Useful Post: misty57 (02-18-2011)